MAUDE Adverse Event Report: ARTHREX, INC. 4.5 BIOCOMPOSITE FT WITH TIGERTAIL; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 4.5 BIOCOMPOSITE FT WITH TIGERTAIL; BIO SOFT TISSUE FIXATN FASTNR
Model Number 4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a rotator cuff surgery, issues with two anchors occurred.During the insertion of the first anchor, the corksrew frayed during the tenodesis.The second anchor could not be fixated and the surgeon was able to pull the anchor out without cutting the sutures as the sutures were stuck inside.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
16-oct-2023 update dw.Further information were provided that the initially provided part number ar-1927bcft-45-1 was incorrect.The issue was related to an ar-1927bcf-45-1 and that the suture of the first anchor frayed and everything was retrieved out of the patient.The second anchor could be fixated however the suture on the top of the corkscrew became stuck and the surgeon had to cut it through to finish the surgery successfully.
 
Additional Manufacturer Narrative
Additional info: b5, h6 updated correction: h1 to n/a.Arthrex previously submitted this event as a reportable malfunction out of an abundance of caution.Upon receiving additional information from the field that clarified the event and evaluation of the returned devices, it has been determined that this event does not meet the criteria of a reportable event under 21 cfr 803.

Brand Name
4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17939275
Report Number1220246-2023-08208
Device Sequence Number6472773
Product Code MAI
UDI-Device Identifier00888867096851
UDI-Public00888867096851
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5 BIOCOMPOSITE FT WITH TIGERTAIL
Device Catalogue NumberAR-1927BCFT-45-1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown